Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4 Bumps

Birth control ques.

Anyone who got the Depo shot and then stopped it, did you have an easy time dropping the weight you put on while on Depo? Was there anything special you did? Im going to stop mine, my weight gain is out of control and i hate it.

Answer Question
 
JenzAmomOf2

Asked by JenzAmomOf2 at 11:06 AM on Jun. 1, 2011 in Diet & Fitness

Level 17 (3,814 Credits)
Answers (10)
  • I stopped mine for the same reason and sadly, have not been able to lose the weight. I have been off depo since December.
    Shanna84

    Answer by Shanna84 at 11:08 AM on Jun. 1, 2011

  • It sucks! They never told me I'd gain more weight on birth control then i did with BOTH pregnancies combined!
    JenzAmomOf2

    Comment by JenzAmomOf2 (original poster) at 11:09 AM on Jun. 1, 2011

  • The nurse laughed when I told her I thought I couldn't lose weight because of depo. But when I was on Nuva ring before that, I lost a ton of weight. Not sure if it helped, but it certainly didn't hinder!
    Shanna84

    Answer by Shanna84 at 11:11 AM on Jun. 1, 2011

  • I have been off the depo for almost a year and just started loosing the weight (only 10 lbs). I hated everything about depo and will NEVER get it agian.
    Cassidysmom611

    Answer by Cassidysmom611 at 11:16 AM on Jun. 1, 2011

  • 2 percent of women withdrew from a large scale study because of excessive weight gain. Average weight gain after one year was 5 lbs, after two years, 8 lbs. Perhaps the dr. Doesn't inform patients of this risk because they don't feel it's a risk worth mentioning. Did they mention osteoporosis? Thrombosis? Cancer? Ectopic pregnancy? Convulsions? When we hear about informed consent, I think the doctors assume that we either do our own research, or read the literature that they provide during a consultation.
    nepenthe429

    Answer by nepenthe429 at 11:21 AM on Jun. 1, 2011

  • 5lbs? 8lbs? Shoot i gained that in each thigh in the first 6 mths. If it was only 5-8bs i would be rejoicing! I quit! Back to good ol' condoms i guess! Either that or my own show 25 and counting...lol
    JenzAmomOf2

    Comment by JenzAmomOf2 (original poster) at 11:35 AM on Jun. 1, 2011

  • I took Depo for four years and my weight also accelerated...not to mention migraines,etc...The sooner u stop the better...Just try to eat healthy foods and drink plenty of water and walk.
    TLDaves

    Answer by TLDaves at 12:05 PM on Jun. 1, 2011

  • I hated depo do and unfornalty never lost the weight. I hated everything about it as well, as the weight gain is a side affect of most hormaona BC i don't want any. I acutally have an appointment today to get fitting for a diaphram or cervical cap because they are non hormonal and I don't like using condoms. As DH and I been together 9 years and have only been with each other this is a good option for us.
    Codragonfly

    Answer by Codragonfly at 12:23 PM on Jun. 1, 2011

  • I've lost it now, but not until I changed my eating habits and exercised, until then those pounds didn't drop on their own. It was about 5 months after my last depo shot wore off that I started on my weight loss journey!
    Mom2Jack04

    Answer by Mom2Jack04 at 1:10 PM on Jun. 1, 2011

  • I talked to my doctor about the risk of weight gain with the depo shot- she said that studies done have shown that the average weight gain is 1 pound a year. The depo shot does give you the munchies though- but you can control what you put in your mouth. Grab an apple instead of a bag of chips.

    I've lost 64 pounds in the last 20 weeks. 14 of those weeks I've been on the depo shot.
    I'm just saying....
    Erica_Smerica

    Answer by Erica_Smerica at 2:43 PM on Jun. 1, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN